A female asked:
Disclaimer

i recently started taking janumet (sitagliptin and metformin) for diabetes and i have had ridiculous heartburn and diarrhea. my doctor advised me to take it once a day with food.

1 doctor answer
Dr. Anthony Fritz
32 years experience Internal Medicine
Yes: The medication that you were prescribed can certainly cause these symptoms and some people. Please talk to your health care provider about perhaps starting with just half a pill each day
Answered on Jun 27, 2016
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 58-year-old female asked:
Dr. Michael Kleerekoper
50 years experience Endocrinology
Janumet (sitagliptin and metformin): Mild diarrhea is unlikely to be related to Janumet (sitagliptin and metformin). Your husband must see his doctor about the diarrhea. Please keep me i ... Read More
A 23-year-old female asked:
Dr. Steven Charlap
36 years experience Holistic Medicine
Yes: The diarrhea is not the problem. Whatever is causing you to lose a lot of water in your intestinal track may be interfering with the full absorption o ... Read More
A 35-year-old member asked:
Dr. David Sneid
40 years experience Endocrinology
Minor: You can have GI problems from the metformin, and uncommon other problems from either component of the drug -- just like any and all medicine. Otherwis ... Read More
1
1 thank
A 45-year-old member asked:
Dr. (Liz)Phuong Tran
34 years experience Family Medicine
See doctor: You need to follow up with doctor so your doctor can increase the dosage of present medicaton or change to the combination med such as janumet instead ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month